MAUDE Adverse Event Report: GYRUS ACMI, INC UROPASS AS 10/12FR X 24 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC UROPASS AS 10/12FR X 24 CM 5/BX; URETERAL CATHETER
Model Number 61024BX
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Kidney or Urinary Problem (4503)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during a primary pyeloscopy and laser to right kidney stone using a single use access and an uretero-reno-videoscope, when attempting to remove the scope after the laser of the renal stone had been completed, the physician was unable to withdrawal the scope through the access sheath.Resistance was noted before the top of the scope was able to enter access sheath.The scope became stuck and resulted in a ureteric avulsion.The procedure was aborted, and an urgent percutaneous nephrostomy was performed.The patient was hospitalized for 5 days and was given iv antibiotics, a percutaneous nephrostomy tube and imaging.The patient is currently scheduled to have a nephrectomy.After withdrawal, it was noted there was damage to the access sheath which is believed by the surgical team to be the reason the scope was unable to be withdrawn normally from the ureter.The scrub nurse confirmed scope looked normal and in good condition prior to insertion into the patient ureter.Images of the scope and device used in this procedure were received.The photo of the white tip shows that the dilator tip has been broken off.Case with patient identifier (b)(6) reports the access sheath used in the procedure.Case with patient identifier (b)(6) reports the scope used in the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report has been received.Partial evaluation completed.The investigation is ongoing.Device evaluation: images of the scope and device used in this procedure were received.The photo of the white tip shows that the dilator tip has been broken off.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and additional device evaluation findings.Additional device evaluation findings are as follows: there was no notable damage to the sheath; however, there was damage (fracture/break) to the dilator tip.When tested, the scope was able to move smoothly throughout the sheath.Therefore, the customer's claim of the scope getting stuck in the sheath could not be confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, although the dilator tip was broken off, the customer¿s complaint could not be confirmed.Therefore, the root cause could not be determined.This supplemental report includes a correction to b3 and d4 from the initial medwatch.Also, new information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 10/12FR X 24 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15722159
Report Number3005975494-2022-00059
Device Sequence Number17943223
Product Code KNY
UDI-Device Identifier00821925035317
UDI-Public00821925035317
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61024BX
Device Lot Number09K1800191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date02/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown